Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 5, 2019, 2:51 AM MST for Eddy County, New Mexico. It took effect at Feb 5, 2019, 3:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2019, 2:51 AM MST (09:51 UTC)
- In effect from
- Feb 5, 2019, 3:00 AM MST
- Expired
- Feb 5, 2019, 5:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS74 KMAF 050951 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 351 AM CST Tue Feb 5 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE EDDY COUNTY PLAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS, EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .An upper level storm system will approach the region today. This will result in high winds in the Guadalupe Mountains, especially at the higher elevations. Breezy conditions can also be expected on the adjacent plains. As this system gets closer Wednesday and Wednesday night, even higher winds in the Guadalupe Mountains and adjacent plains will be possible. These winds will begin to diminish Thursday as the storm system passes. NMZ027-TXZ258-060000- /O.NEW.KMAF.HW.W.0008.190205T1000Z-190206T0000Z/ /O.NEW.KMAF.HW.A.0006.190206T1400Z-190207T1400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 251 AM MST Tue Feb 5 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * TIMING...Warning...Until 5 PM MST this afternoon. Watch...From Wednesday morning through Thursday morning. * WINDS...Warning...Southwest 25 to 45 mph with gusts to around 60 mph. Watch...West 30 to 50 mph with gusts to around 70 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-TXZ057-060000- /O.NEW.KMAF.WI.Y.0004.190205T1000Z-190206T0000Z/ /O.NEW.KMAF.HW.A.0006.190206T1400Z-190207T1400Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 351 AM CST Tue Feb 5 2019 /251 AM MST Tue Feb 5 2019/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * TIMING...Advisory...Until 6 PM CST /5 PM MST/ this evening. Watch...From Wednesday morning through Thursday morning. * WINDS...Advisory...Southwest 25 to 35 mph with gusts to around 50 mph. Watch...Southwest to west 30 to 40 mph with gusts to around 60 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
509 WWUS74 KMAF 052017 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 217 PM CST Tue Feb 5 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE EDDY COUNTY PLAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS, EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .An upper level storm system will approach the region today. This will result in high winds in the Guadalupe Mountains, especially at the higher elevations. Breezy conditions can also be expected on the adjacent plains. As this system gets closer Wednesday and Wednesday night, even higher winds in the Guadalupe Mountains and adjacent plains will be possible. These winds will begin to diminish Thursday as the storm system passes. NMZ027-TXZ258-061100- /O.CON.KMAF.HW.W.0008.000000T0000Z-190206T0000Z/ /O.CON.KMAF.HW.A.0006.190206T1400Z-190207T1400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 117 PM MST Tue Feb 5 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * TIMING...Warning...Until 5 PM MST this afternoon. Watch...From Wednesday morning through Thursday morning. * WINDS...Warning...Southwest 25 to 45 mph with gusts to around 60 mph. Watch...West 30 to 50 mph with gusts to around 70 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-TXZ057-061100- /O.CON.KMAF.WI.Y.0004.000000T0000Z-190206T0000Z/ /O.CON.KMAF.HW.A.0006.190206T1400Z-190207T1400Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 217 PM CST Tue Feb 5 2019 /117 PM MST Tue Feb 5 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * TIMING...Advisory...Until 6 PM CST /5 PM MST/ this evening. Watch...From Wednesday morning through Thursday morning. * WINDS...Advisory...Southwest 25 to 35 mph with gusts to around 50 mph. Watch...Southwest to west 30 to 40 mph with gusts to around 60 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 4, 9:25 PM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 4, 9:25 PM MST, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1025 PM CST Mon Feb 4 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Satellite shows clouds are increasing from the west and will persist through the forecast, lowering to 12-15KFT Tue PM. Satellite also shows low clouds/fog edging into the Lower Trans Pecos and may approach/near MAF after 09Z/Tue. We will leave out of forecast for now. Otherwise SW winds will pick up around 18Z, but the presence of clouds could delay the wind. Gust of 20-30kts are possible at most sites. && .PREV DISCUSSION... /issued 550 PM CST Mon Feb 4 2019/ DISCUSSION... The only concern for this forecast period is gusty winds tomorrow at all terminals except at PEQ. Currently, VFR conditions are present and will continue across the area. West southwest winds are dropping off and will remain low tonight. Expect winds to pick up around 11 AM MST/12 PM CST or so and later for the southern terminals tomorrow. PEQ could see gusty winds, but similar to today, expect it will be a brief period of time. AVIATION... PREV DISCUSSION... /issued 133 PM CST Mon Feb 4 2019/ DISCUSSION... Next upper low will work down the West Coast today then move into the Great Basin Tuesday before swinging into AZ and NM Wednesday. This trough swings across the Panhandle Thursday then lifts NE. Weak ridging builds in behind it before the next upper trough comes ashore Saturday. Have had abundant mid and high clouds flowing up from the SW but has not slowed temperatures from quickly climbing today... airmass a little dryer with dewpts mainly in the 30s and 40s. Temps stay unseasonably warm with highs in the 70s Tuesday and Wednesday. A Pacific front blows through Wednesday with a west wind in its wake and a cold front backdoors into the area late Thursday. Friday and Saturday will be colder but readings will be back to normal by Sunday. Mid week rain chances not looking very favorable... will have to contend with a Pacific front trying to blow moisture out of the area. Models have significantly backed off pops and qpf... for now will leave slight chance pops in Wednesday night for the Eastern Permian Basin and Lower Trans Pecos but its looking as most rain will be east of the area. Could see another high wind event across the Guadalupe Mountains on Wednesday... but since only marginal will not issue a watch at this time and will make sure later models continue to point toward this. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 47 75 50 74 / 0 0 10 10 Carlsbad 47 70 49 69 / 0 0 0 10 Dryden 50 81 52 80 / 0 0 10 0 Fort Stockton 52 79 53 76 / 0 0 10 10 Guadalupe Pass 47 62 43 59 / 0 0 10 10 Hobbs 46 69 45 67 / 0 0 0 0 Marfa 37 68 39 68 / 0 0 10 20 Midland Intl Airport 48 75 50 73 / 0 0 10 10 Odessa 47 75 49 73 / 0 0 10 10 Wink 47 77 49 74 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Feb 4, 12:43 PM MST, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 143 PM CST Mon Feb 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 143 PM CST Mon Feb 4 2019 /1243 PM MST Mon Feb 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High winds are possible in the Guadalupe Mountains Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:51 AM MST | High Wind Watch | MAF | 24 hr | |
| Feb 5, 2:51 AM MST | Wind Advisory | MAF | 14 hr |
Nearby
High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.